Alert archive / Oregon / Gale Warnings in 2011
Gale Warning 2, NWS Portland, OR
NWS Portland, OR issued this gale warning at Jan 12, 2011, 11:39 AM PST. It took effect at Jan 12, 2011, 10:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 11:39 AM PST (19:39 UTC)
- In effect from
- Jan 12, 2011, 10:00 PM PST
- Expired
- Jan 13, 2011, 2:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS76 KPQR 121939 AAA MWWPQR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PORTLAND OR 1139 AM PST WED JAN 12 2011 PZZ250-255-270-275-130345- /O.CAN.KPQR.GL.W.0001.000000T0000Z-110112T2100Z/ /O.NEW.KPQR.SI.Y.0004.110112T2000Z-110113T0600Z/ /O.NEW.KPQR.SW.Y.0003.110112T2000Z-110113T0600Z/ /O.NEW.KPQR.GL.W.0002.110113T0600Z-110113T1400Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 1139 AM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST THURSDAY... ...EARLIER GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 PM PST THIS EVENING. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE EARLIER GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH TO SOUTHWEST WIND 20 TO 25 KT WITH GUSTS TO 33 KT WILL CONTINUE THROUGH EARLY EVENING...THEN INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT OVERNIGHT. * SEAS: 14 TO 16 FT..SUBSIDING TO 12 TO 14 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-130345- /O.EXT.KPQR.RB.Y.0009.000000T0000Z-110113T1400Z/ COLUMBIA RIVER BAR- 1139 AM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 15 FT TODAY...SUBSIDING TO 13 FT TONIGHT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 17 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 1015 AM THIS MORNING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 16 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
615 WHUS76 KPQR 122211 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 211 PM PST WED JAN 12 2011 PZZ250-255-270-275-130615- /O.CON.KPQR.SI.Y.0004.000000T0000Z-110113T0600Z/ /O.CON.KPQR.SW.Y.0003.000000T0000Z-110113T0600Z/ /O.CON.KPQR.GL.W.0002.110113T0600Z-110113T1400Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 211 PM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WIND 20 TO 25 KT WILL THEN INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT OVERNIGHT. * SEAS: 14 TO 16 FT..SUBSIDING TO 12 TO 14 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-130615- /O.CON.KPQR.RB.Y.0009.000000T0000Z-110113T1400Z/ COLUMBIA RIVER BAR- 211 PM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 13 FT TONIGHT...SUBSIDING TO 10 TO 11 FT ON THURSDAY. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 14 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 10 PM THIS EVENING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 12 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 11 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
967 WHUS76 KPQR 130436 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 836 PM PST WED JAN 12 2011 PZZ250-255-270-275-131245- /O.CON.KPQR.SI.Y.0004.000000T0000Z-110113T0600Z/ /O.CON.KPQR.SW.Y.0003.000000T0000Z-110113T0600Z/ /O.EXT.KPQR.GL.W.0002.110113T0600Z-110113T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 836 PM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WIND 20 TO 25 KT THIS EVENING WILL INCREASE TO 25 TO 30 KT WITH GUSTS TO 40 KT OVERNIGHT. * SEAS: 10 TO 12 FT...BUILDING INTO THE MID TEENS OVERNIGHT AS WINDS INCREASE TO GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-131245- /O.EXT.KPQR.RB.Y.0009.000000T0000Z-110114T0000Z/ COLUMBIA RIVER BAR- 836 PM PST WED JAN 12 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 13 FT TONIGHT...SUBSIDING TO 10 TO 11 FT ON THURSDAY. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 14 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 10 PM THIS EVENING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 12 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 11 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
136 WHUS76 KPQR 131127 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 327 AM PST THU JAN 13 2011 PZZ255-275-131930- /O.EXT.KPQR.GL.W.0002.000000T0000Z-110113T2200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 327 AM PST THU JAN 13 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 KT WILL CONTINUE INTO EARLY THIS AFTERNOON. GUSTS TO 45 KT WILL REMAIN POSSIBLE... ESPECIALLY NEAR THE CAPES. * SEAS: COMBINED SEAS 12 TO 16 FEET...THEN SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ250-270-131800- /O.CON.KPQR.GL.W.0002.000000T0000Z-110113T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 327 AM PST THU JAN 13 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTH TO SOUTHWEST WIND 20 TO 30 KT WITH GUSTS TO 45 KT... THEN SUBSIDING LATER THIS MORNING. * SEAS: COMBINED SEAS 11 TO 14 FEET...THEN SUBSIDING LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-131930- /O.EXT.KPQR.RB.Y.0009.000000T0000Z-110114T1100Z/ COLUMBIA RIVER BAR- 327 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PST FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 9 TO 11 FT THROUGH TONIGHT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 13 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 1115 AM THIS MORNING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 12 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 1130 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
094 WHUS76 KPQR 131654 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 854 AM PST THU JAN 13 2011 PZZ250-270-140100- /O.CAN.KPQR.GL.W.0002.000000T0000Z-110113T1800Z/ /O.NEW.KPQR.SI.Y.0005.110113T1654Z-110114T1400Z/ /O.NEW.KPQR.SW.Y.0004.110113T1654Z-110114T1400Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 854 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM PST FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 6 AM PST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH TO SOUTH WEST WIND 20 TO 25 KT WITH GUSTS TO 30 KT. * SEAS: COMBINED SEAS 13 TO 14 FEET...SUBSIDING TO 10 TO 12 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ255-275-132200- /O.CON.KPQR.GL.W.0002.000000T0000Z-110113T2200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 854 AM PST THU JAN 13 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT THROUGH EARLY AFTERNOON. * SEAS: COMBINED SEAS AROUND 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-140100- /O.CON.KPQR.RB.Y.0009.000000T0000Z-110114T1100Z/ COLUMBIA RIVER BAR- 854 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. * IN THE MAIN CHANNEL...COMBINED SEAS AROUND 10 FT THROUGH TONIGHT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 14 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 1115 AM THIS MORNING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 12 FT WITH BREAKERS POSSIBLE DURING THE EBB CURRENT AROUND 1130 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Jan 12, 8:29 AM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 8:29 AM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
829 AM PST WED JAN 12 2011
.SYNOPSIS...A PACIFIC LOW PRESSURE CENTER IS APPROACHING THE COAST OF
BRITISH COLUMBIA WITH THE REMNANTS OF A WEAKER LOW MOVING INTO
OREGON. TEMPERATURES REMAIN NEAR OR BELOW FREEZING NEAR THE COLUMBIA
GORGE EARLY THIS MORNING WHERE EAST WINDS CONTINUE TO KEEP
TEMPERATURES COLD. COLD AIR WILL LINGER A BIT LONGER NEAR THE HOOD
RIVER VALLEY...WHERE SNOW WILL GRADUALLY CHANGE TO FREEZING RAIN THIS
MORNING THEN RAIN BY THIS AFTERNOON. WET BUT MILDER WEATHER IS THEN
EXPECTED THROUGH THE WEEKEND AS A SERIES OF PACIFIC FRONTAL SYSTEMS
MOVE ACROSS THE PACIFIC NORTHWEST.
&&
.SHORT TERM...A SIGNIFICANT FREEZING RAIN EVENT IS BEGINNING TO WIND
DOWN FOR PORTIONS OF THE PORTLAND METRO AREA THIS MORNING...AS
EASTERLY FLOW WEAKENS AND SUBFREEZING TEMPERATURES SLOWLY ERODE FROM
THE SOUTH. AS USUAL THE WORST IMPACTS SEEM TO HAVE BEEN FELT ON THE
EASTSIDE...WHERE STRONG EASTERLY FLOW THROUGH THE GORGE HAS KEPT
TEMPS IN THE UPPER 20S ALL NIGHT. ICE ACCUMULATIONS APPEAR TO BE
APPROACHING A QUARTER INCH IN SOME SPOTS. GRADIENTS REMAIN OFFSHORE
THROUGH THE GORGE WITH -5.0 MB FROM KTTD-KDLS.THE GRADIENTS ARE
SHOWING SIGNS OF WEAKENING AS LOWER PRESSURE ASSOCIATED WITH A WARM
FRONT ALOFT CROSS THE CASCADES INTO CENTRAL AND EASTERN WASHINGTON.
WARM AIR IS MAKING GREAT INROADS INTO THE VALLEY THIS MORNING...WITH
KSLE REPORTING 50 DEGREES AT 8AM...AND KUAO REPORTING 49 DEGREES.
HOWEVER TEMPERATURES AT THE NWS OFFICE AND KTTD ARE STILL 32 DEGREES.
MODELS ARE HAVING A ROUGH TIME HANDLING THE EROSION OF THE COLD POOL
OF AIR...AND EXPECT THE WARMING NEAR AND IN THE GORGE TO BE A LITTLE
SLOWER THAN MODELS INDICATE.
THE HOOD RIVER VALLEY AND COLUMBIA GORGE WILL BE THE SLOWEST TO SCOUR
OUT THE COLD AIR. SNOW IS HOLDING ON IN HOOD RIVER...WHERE REPORTS OF
2-4 INCHES OF SNOW HAVE FALLEN. THE WESTERN PORTIONS OF THE GORGE ARE
RECEIVING A HEAVY COATING OF ICE...AND TOTAL ICE ACCUMULATIONS OF UP
TO ONE HALF INCH ARE POSSIBLE BY THE TIME TEMPS WARM ABOVE FREEZING.
WITH DEEP COLD AIR ON THE EAST SIDE OF THE GORGE...EXPECT IT MAY TAKE
INTO THIS AFTERNOON TO WARM SFC TEMPS INTO THE 30S ALL THE WAY TO THE
HOOD RIVER VALLEY....MAY NEED TO EXTEND WARNING A FEW HOURS THERE.
ZONAL FLOW WILL PREDOMINATE THE WEATHER PATTERN THROUGH THE WEEKEND
ONCE THE COLD AIR HAS SCOURED OUT WITH A SERIES OF MOIST DISTURBANCES
MOVING ONSHORE FROM THE PACIFIC. THE AIR MASS WILL BECOME QUITE MILD
WITH SNOW LEVELS LIKELY REMAINING ABOVE THE CASCADE PASSES. THEREFORE
HEAVY SNOW AMOUNTS WILL LIKELY BE RESERVED FOR THE HIGHER SKI RESORT
ELEVATIONS. GFS/ECMWF/NAM/CANADIAN ALL SHOW SOME SORT OF SUBTROPICAL
MOISTURE BEING PULLED INTO THESE SYSTEMS...SO EXPECT SEVERAL INCHES
OF RAIN THROUGH THE WEEKEND FOR THE COAST RANGE AND CASCADES WITH AN
INCH OR TWO POSSIBLE FOR SOME OF THE LOWLANDS. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...PROGRESSIVE
AND ZONAL PATTERN APPEARS TO CONTINUE THROUGH THE WEEKEND...WITH MOST
MEDIUM RANGE MODELS SHOWING A VERY MOIST SYSTEM MOVING INTO THE
DISTRICT SAT OR SUN. THERE APPEARS TO BE SOME AGREEMENT FINALLY ON
THE PATTERN FOR EARLY NEXT WEEK...AS THE 06Z GFS AND 00Z
CANADIAN/ECMWF ALL SHOW RIDGING DEVELOPING OVER THE NORTHEAST PACIFIC
AND NORTHWEST FLOW RETURNING FOR THE PACIFIC NORTHWEST. THIS COULD
PUSH US BACK TOWARD A COLDER AND DRIER REGIME BY MIDWEEK...BUT
DETAILS ARE UNCERTAIN AND CONFIDENCE IN THIS SOLUTION IS SOMEWHAT
LOWER THAN NORMAL DUE TO EARLIER MODEL DISAGREEMENT. WEAGLE
&&
.AVIATION...IFR CONDITIONS ALONG THE COAST WILL GIVE WAY TO MVFR
TODAY. WIDESPREAD MVFR CONDITIONS CONTINUE THIS MORNING INLAND. LOW
LEVEL COLD AIR HAS STARTED TO MIX OUT IN THE PORTLAND VANCOUVER
AREA...AND FROZEN PRECIPITATION IS NO LONGER A THREAT FOR ALL
VALLEY TAF SITES. THE EXCEPTION IS KTTD...BUT TEMPS SHOULD GET
ABOVE FREEZING BY 10 AM. THE GORGE WILL CONTINUE TO SEE FROZEN
PRECIPITATION UNTIL LATE IN THE DAY..A MIX OF SLEET AND FREEZING
RAIN WITH LARGE SUPERCOOLED DROPLETS. MVFR CONDITIONS WILL REMAIN
THE PREDOMINANT CONDITION AFTER 18Z WITH OCCASIONAL VFR POSSIBLE
AT TIMES.
KPDX AND APPROACHES...FREEZING RAIN THREAT IS NOW OVER FOR THE
AIRFIELD. WILL LIKELY KEEP A SE WIND FOR A GOOD PORTION OF THE DAY
TODAY. HIGHEST RESOLUTION MODELS SUGGESTED A SWITCH TO SOUTHERLY
WINDS ALREADY...AND THAT IS CERTAINLY NOT THE CASE YET. BEST IDEA
NOW IS THAT THERE WILL BE A SE WIND THROUGH EARLY AFTERNOON BEFORE
SWITCHING OVER...THOUGH IT COULD BE SOONER. MVFR CONDITIONS WILL
LIKELY CONTINUE WITH OCCASIONAL VFR.
&&
.MARINE...STRONG GALE FORCE WINDS WILL CONTINUE UNTIL AROUND 10 AM
THEN EASE...AND HAVE GENERALLY ALREADY DONE SO IN MANY LOCATIONS.
SEAS HAVE LIKELY PEAKED AROUND 18 FEET AND WILL SLOWLY SUBSIDE
TODAY. ANOTHER CHANCE FOR GALES COMES LATE TONIGHT AND EARLY THU
WITH THE NEXT FRONTAL SYSTEM. WILL REVISIT THE HEADLINES LATER
THIS MORNING BUT WILL KEEP CURRENT GALE UP AND RUNNING.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL NOON PST TODAY FOR UPPER HOOD RIVER
VALLEY-WESTERN COLUMBIA RIVER GORGE.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WA...WINTER STORM WARNING UNTIL NOON PST TODAY FOR WESTERN COLUMBIA
RIVER GORGE.
PZ...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR COASTAL WATERS
FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH BAR FROM 7 AM THIS MORNING TO 4
AM PST THURSDAY FOR COLUMBIA RIVER BAR.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 12, 6:37 AM PST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 637 AM PST WED JAN 12 2011 ORZ001-002-WAZ021-131745- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 637 AM PST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT EARLY THIS MORNING FOR WINDS GUSTING TO 60 MPH ALONG THE BEACHES AND HEADLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF STRONG FRONTAL SYSTEMS WILL BRING THE POSSIBILITY FOR HEAVY RAIN AND STRONG WINDS AT TIMES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ009-014-WAZ019-023-131745- WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES- 637 AM PST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN COLUMBIA RIVER GORGE...THE HOOD RIVER VALLEY...AND THE SOUTH WASHINGTON CASCADES. .DAY ONE...TODAY AND TONIGHT AREAS OF SNOW...SLEET AND FREEZING RAIN ARE EXPECTED BEFORE CHANGING OVER TO ALL RAIN BY MIDDAY TODAY. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE GORGE AND HOOD RIVER VALLEY THROUGH MIDDAY TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTH WASHINGTON CASCADES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF STRONG STORM SYSTEMS WILL BRING THE POSSIBILITY FOR HEAVY PRECIPITATION IN PORTIONS OF THE COLUMBIA GORGE AND SOUTH WASHINGTON CASCADES. DEPENDING ON SNOW LEVEL...SIGNIFICANT SNOW WILL BE POSSIBLE FOR THE HIGHER CASCADES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ210-250-255-270-275-131745- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 637 AM PST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT THIS MORNING FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF STRONG PACIFIC FRONTAL SYSTEMS WILL MOVE ACROSS THE COASTAL WATERS THROUGH THE WEEKEND. THESE SYSTEMS WILL BRING THE POSSIBILITY OF GALE FORCE WINDS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>008-010>013-WAZ020-022-039-040-131745- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 637 AM PST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AFTER SOME ICY ROADWAYS IN AREAS OF THE PORTLAND METRO REGION EARLY THIS MORNING...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AS TEMPERATURES ARE EXPECTED TO CLIMB WELL ABOVE FREEZING DURING THE DAY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 12, 8:51 AM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
851 AM PST WED JAN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FREEZING RAIN TIGARD 45.42N 122.77W
01/11/2011 U0.00 INCH WASHINGTON OR NWS EMPLOYEE
SLEET AND LIGHT FREEZING RAIN
0650 PM FREEZING RAIN SANDY 45.40N 122.27W
01/11/2011 E0.20 INCH CLACKAMAS OR AMATEUR RADIO
FREEZING RAIN ACCUMULATION ON CARS AND ROADS
0830 PM FREEZING RAIN CASCADE LOCKS 45.68N 121.87W
01/11/2011 U0.00 INCH HOOD RIVER OR BROADCAST MEDIA
FREEZING RAIN CREATED ICY ROAD CONDITIONS CAUSING CLOSURE
OF INTERSTATE 84 FOR APPROXIMATELY 4 HOURS DUE TO
JACKKNIFED SEMI TRUCK.
0950 PM FREEZING RAIN 3 S PORTLAND AIRPORT 45.55N 122.60W
01/11/2011 E0.05 INCH MULTNOMAH OR NWS EMPLOYEE
LIGHT FREEZING RAIN ON ROADWAY MAKING TRAVEL HAZARDOUS.
1000 PM FREEZING RAIN HOCKINSON 45.73N 122.48W
01/11/2011 E0.20 INCH CLARK WA NWS EMPLOYEE
SLEET AND FREEZING RAIN REPORT. TRACE OF SLEET.
1000 PM FREEZING RAIN 10 E VANCOUVER LAKE 45.68N 122.52W
01/11/2011 M0.10 INCH CLARK WA NWS EMPLOYEE
1030 PM FREEZING RAIN ALOHA 45.49N 122.87W
01/11/2011 U0.00 INCH WASHINGTON OR PUBLIC
FREEZING RAIN CAUSED ICY ROAD CONDITIONS.
1030 PM FREEZING RAIN BEAVERTON 45.48N 122.82W
01/11/2011 U0.00 INCH WASHINGTON OR BROADCAST MEDIA
FREEZING RAIN CAUSED ICY ROAD CONDITIONS AND THE CLOSURE
OF CITY STREETS.
1030 PM FREEZING RAIN 5 SW PORTLAND AIRPORT 45.54N 122.67W
01/11/2011 U0.00 INCH MULTNOMAH OR BROADCAST MEDIA
FREEZING RAIN CAUSED ICY ROADWAYS AND CLOSURES OF CITY
STREETS.
1030 PM FREEZING RAIN 3 W CAMAS 45.59N 122.49W
01/11/2011 U0.00 INCH CLARK WA PUBLIC
FREEZING RAIN CAUSED ICY ROAD CONDITIONS.
1124 PM FREEZING RAIN 2 W PORTLAND AIRPORT 45.59N 122.64W
01/11/2011 U0.00 INCH MULTNOMAH OR PUBLIC
FREEZING RAIN CAUSED ICY ROADS.
1215 AM FREEZING RAIN GRESHAM 45.50N 122.44W
01/12/2011 U0.00 INCH MULTNOMAH OR PUBLIC
FREEZING RAIN CAUSED ICY ROAD CONDITIONS AND ROAD
CLOSURES ON CITY STREETS.
0530 AM HEAVY SNOW HOOD RIVER 45.71N 121.52W
01/12/2011 M4.5 INCH HOOD RIVER OR TRAINED SPOTTER
&&
DMThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 11:39 AM PST | Small Craft Advisory for Winds | PQR | 10 hr | |
| Jan 12, 11:39 AM PST | Small Craft Advisory for Hazardous Seas | PQR | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.